Texas, 2010

Ice Storm and Heavy Snow in Texas, January 28 to 29, 2010

January 28 to 29, 2010 · NWS AMA · 42 events in 18 counties and zones

A major winter storm coming east out of the southern Rockies brought mainly heavy snow along with ice and sleet to the Texas Panhandle January 28 into early January 29. however damage was reported from this storm.

Where it happened

Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A major winter storm coming east out of the southern Rockies brought mainly heavy snow along with ice and sleet to the Texas Panhandle January 28 into early January 29. There were no reports of injuries...however damage was reported from this storm. Numerous power outages were caused by downed power lines due to the ice and snow.

January 28 at 1317 CST...local law enforcement officials in Canadian Texas reported a half inch of sleet.

January 28 at 1318 CST...local law enforcement officials in Wheeler Texas reported a half inch of sleet.

January 28 at 1400 CST...local law enforcement officials in Clarendon Texas reported an inch and a quarter of ice. Three inches of snow covered the ice.

January 28 at 1430 CST...a trained spotter in Pampa Texas reported a half inch of sleet.

January 28 at 1500 CST...local law enforcement officials in Wellington Texas reported an inch of ice with numerous power outages.

January 28 at 1642 CST...a trained spotter in Canyon Texas measured eight inches of snow with ten to seventeen inch snow drifts.

January 28 at 1718 CST...an off-duty National Weather Service employee measured six inches of snow six miles southwest of Amarillo Texas with two and a half foot snow drifts.

January 28 at 1730 CST...an amateur radio operator measured eight inches of snow in Amarillo Texas with snow drifts up to thirty-six inches.

January 28 at 1738 CST...an off-duty National Weather Service employee measured ten inches of snow six miles west northwest of Amarillo Texas.

January 28 at 1753 CST...a trained spotter measured nine inches of snow four miles west southwest of Amarillo Texas on Teckla Boulevard between 45th Street and 34th Street.

January 28 at 1840 CST...local law enforcement officials reported eight and a half inches of snow in Spearman Texas.

January 28 at 1905 CST...an off-duty National Weather Service employee measured seven inches of snow five miles southwest of Amarillo Texas.

January 28 at 1906 CST...local law enforcement officials reported thirteen inches of snow in Vega Texas.

January 28 at 1908 CST...a trained spotter measured nine inches of snow in Canyon Texas with snow drifts of thirteen to nineteen inches.

January 28 at 1917 CST...an off-duty National Weather Service employee measured twelve inches of snow one mile south of Dumas Texas. Snow drifts were generally two to three feet...however peak drifts were as much as five feet.

January 28 at 2100 CST...an off-duty National Weather Service employee reported ten inches of snow six miles west of Amarillo Texas.

January 28 at 2134 CST...the Emergency Manager reported eight and a half inches of snow in Borger Texas.

January 28 at 2138 CST...a trained spotter measured eleven and a half inches of snow in Hartley Texas.

January 28 at 2142 CST...a trained spotter reported eleven inches of snow nine miles east northeast of Simms Texas.

January 29 at 0008 CST...an off-duty National Weather Service employee measured thirteen and a half inches of snow one mile south of Dumas Texas. Also...three to five foot snow drifts were reported against buildings.

January 29 at 0118 CST...local law enforcement officials reported six and a half inches of snow in Lipscomb Texas.

January 29 at 0600 CST...An off-duty National Weather Service employee measured seven and a half inches of snow four miles south southwest of Amarillo Texas.

January 29 at 0700 CST...An off-duty National Weather Service employee reported ten inches of snow seven miles southwest of Amarillo Texas.

January 29 at 0705 CST...a trained spotter measured seven and a half inches of snow four miles south southwest of Amarillo Texas.

January 29 at 0745 CST...a trained spotter reported six inches of snow in Dawn Texas.

January 29 at 0844 CST...a cooperative observer measured six inches of snow in Borger Texas.

January 29 at 0844 CST...the public reported eleven inches of snow in Sunray Texas.

January 29 at 0847 CST...an off-duty National Weather Service employee measured six inches of snow ten miles west of Amarillo Texas.

January 29 at 0857 CST...a cooperative observer measured thirteen inches of snow in Stratford Texas.

January 29 at 0900 CST...a cooperative observer measured seven inches of snow in Sanford Texas.

January 29 at 0900 CST...a city official in Sunray measured eleven inches of snow.

January 29 at 0900 CST...a cooperative observer measured fourteen inches of snow in Gruver Texas.

January 29 at 0900 CST...a trained spotter measured nine inches of snow in Texline Texas.

January 29 at 0902 CST...the Emergency Manager reported eleven inches of snow in Texhoma Texas.

January 29 at 0906 CST...the cooperative observer in Dalhart Texas measured twelve inches of snow.

January 29 at 0907 CST...the cooperative observer in Stratford Texas measured thirteen inches of snow.

January 29 at 0908 CST...local law enforcement officials in Perryton Texas reported eight inches of snow.

January 29 at 0909 CST...the cooperative observer in Follett Texas measured eight inches of snow.

January 29 at 0910 CST...the Emergency Manager in Dumas Texas reported eleven inches of snow.

January 29 at 0911 CST...a city official in Miami Texas measured eight inches of snow.

January 29 at 0912 CST...a city official in Canadian Texas reported eight inches of snow.

January 29 at 1130 CST...the Amarillo ASOS station located at Rick Husband International Airport six miles east northeast of Amarillo Texas measured seven inches of snow and sleet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 28, 5:51 AM CST, 9 minutes earlier.

Area forecast discussion, Jan 28, 5:51 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
551 AM CST THU JAN 28 2010

.DISCUSSION...
...DANGEROUS WINTER STORM MOVING INTO THE OK AND TX PANHANDLES...

THE WELL ADVERTISED MAJOR WINTER STORM IS BEGINNING TO AFFECT THE
FCST AREA AND SURROUNDING STATES ON SCHEDULE THIS MORNING. A LARGE
SHIELD OF PRECIPITATION IS ADVANCING NWD INTO THE FCST AREA...WITH
SNOW BEGINNING AT DHT AND MIXED PRECIP IN SRN TX PNHDL...INCLUDING AMA...
IN THE FORM OF FREEZING RAIN AND SLEET. WX WILL CONTINUE TO RAPIDLY
DETERIORATE ACROSS THE AREA FROM S TO N THIS MORNING...WITH A FULL
BLOWN DANGEROUS WINTER STORM EXPECTED LATER THIS MORNING THRU TONIGHT.
WINTER STORM WARNING WILL REMAIN INTACT FOR ALL OF THE FCST AREA THRU
12Z FRIDAY.

LATEST SHORT RANGE MODELS ARE IN AGREEMENT ON TRACK AND SPEED OF
STRONG UPPER LOW. THIS SYSTEM HAS SLOWED DOWN A BIT MORE...AND THIS
IS REFLECTED IN RECENT MODEL GUIDANCE. ALL INGREDIENTS ARE IN PLACE
FOR A WIDE VARIETY OF PRECIPITATION...HEAVY AT TIMES...TODAY...THEN
SLOWLY DIMINISHING IN INTENSITY TONIGHT FROM WEST TO EAST. COLD AIR
ADVECTION IS COMMENCIING ACROSS NWRN HALF OF FCST AREA THIS
MORNING...AND THIS WILL CONTINUE SPREADING SEWD THRU THE MORNING
HOURS. STILL EXPECT MIXED PRECIP ACROSS ROUGHLY SERN HALF OF THE AREA
THIS MORNING... CHANGING TO ALL SNOW ON THE CAPROCK BY MID MORNING...THEN
ACROSS SERN TX PNHDL DURG THE AFTERNOON. NWRN HALF OF THE FCST AREA
SHOULD REMAIN ALL SNOW TODAY. DUE TO COPIOUS AMOUNTS OF MOISTURE
BEING ADVECTED INTO THE REGION AND STRONG LIFT ASSOCIATED WITH UPPER
LOW... THE POTENTIAL IS THERE FOR WIDESPREAD HEAVY AMOUNTS OF SNOW
LATER TODAY AND TONIGHT. ICE ACCUMULATIONS IN SERN TX PNHDL COULD
VERY WELL EXCEED A HALF INCH...WITH PSBLY A QUARTER OF AN INCH OF ICE
ACCUMULATION OR MORE IN SCNTRL TX PNHDL THIS MORNING. SNOW FALLING ON
TOP OF THE ICE WILL RESULT IN VERY DANGEROUS IF NOT IMPOSSIBLE TRAVEL.
IN ADDITION...BREEZY TO WINDY CONDITIONS WILL RESULT IN BLOWING AND
DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES. WIDESPREAD 8 TO 12
INCHES OF SNOW STILL QUITE PLAUSIBLE BEFORE THIS STORM EXITS STAGE
RIGHT FRIDAY MORNING. BECAUSE OF THE SLOWER MOVMT OF THIS UPPER
LOW...KEPT HIGH POPS GOING ALL OF SECOND PERIOD...THEN MENTIONED
FLURRIES FRIDAY MORNING ALL ZONES.

A RETURN TO DRY WX SEEN THIS WEEKEND INTO EARLY NEXT WEEK. ANOTHER
SHORTWAVE TROF PROGGED TO RACE ACROSS CNTRL HIGH PLAINS AND ROCKIES
SUN NIGHT AND MONDAY...BUT IT APPEARS FROM LATEST MODEL RUNS THAT
THE MAIN EFFECTS WILL BE TO THE NORTH OF FCST AREA. A MORE SUBSTANTIAL
SRN STREAM SHORTWAVE TROF CONTINUES TO BE PROGGED TO MOVE ACROSS SRN
HIGH PLAINS AROUND LATE NEXT WED INTO THU MORNING. LATEST 00Z
ECMWF...00Z GFS...AND 06Z GFS ARE CRANKING OUT PRECIP NOW FOR THE
FCST AREA. PLAN ON INCREASING POPS TO JUST BELOW MENTIONABLE VALUES
AND INCREASE CLOUD COVER DURG THIS TIME FRAME. FUTURE SHIFTS MAY
NEED TO CONSIDER POPS IF LATER MODEL RUNS CONTINUE THE TREND TOWARDS
PRECIP.

ANDRADE

&&

.FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE MIDDLE OF
NEXT WEEK.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                26  13  27  12  37 / 100  70  10   0   0
BEAVER OK                  25  12  26   7  33 / 100  70  10   0   0
BOISE CITY OK              24  12  28   9  37 / 100  70  10   0   0
BORGER TX                  26  14  26  12  35 / 100  70  10   0   0
BOYS RANCH TX              25  13  28  11  37 / 100  70  10   0   0
CANYON TX                  26  14  27  12  37 / 100  70  10   0   0
CLARENDON TX               29  17  27  13  36 / 100  80  10   0   0
DALHART TX                 25  12  28  10  38 / 100  70  10   0   0
GUYMON OK                  25  12  27   7  35 / 100  70  10   0   0
HEREFORD TX                27  15  28  11  38 / 100  70  10   0   0
LIPSCOMB TX                25  13  26   7  34 / 100  70  10   0   0
PAMPA TX                   27  14  26  11  35 / 100  70  10   0   0
SHAMROCK TX                28  18  27  12  35 / 100  80  10   0   0
WELLINGTON TX              31  19  27  14  35 / 100  80  10   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...WINTER STORM WARNING UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Jan 28, 6:00 AM CST, 0 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CST THU JAN 28 2010

OKZ001>003-TXZ001>020-282200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CST THU JAN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A WINTER STORM WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES UNTIL 6 AM FRIDAY...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO LIFT OUT OF
MEXICO TODAY AND MOVE ACROSS THE SOUTHERN PLAINS TONIGHT.
PRECIPITATION IN THE SOUTHERN TEXAS PANHANDLE WILL START OUT AS A
MIXTURE OF RAIN...FREEZING RAIN...AND SLEET BEFORE CHANGING OVER TO
ALL SNOW. ICE ACCUMULATIONS IN THE SOUTHEAST TEXAS PANHANDLE CAN
EXCEED A HALF AN INCH. THE NORTHERN PORTIONS OF THE TEXAS PANHANDLE
AND THE OKLAHOMA PANHANDLE WILL START OUT AS ALL SNOW. PRECIPITATION
IN THE SOUTHERN TEXAS PANHANDLE WILL CHANGE OVER TO SNOW LATER THIS
MORNING. WIDESPREAD MODERATE TO HEAVY SNOW WILL RESULT IN STORM TOTAL
SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES WITH SOME LOCATIONS POSSIBLY SEEING ACCUMULATIONS
OVER A FOOT. IN ADDITION...NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH
ACROSS ALL OF THE PANHANDLES WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES...POSSIBLY RESULTING IN
TEMPORARY WHITEOUT CONDITIONS ACROSS THE AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS AND
COOPERATIVE OBSERVERS ARE ENCOURAGED TO REVIEW SNOW MEASURING AND
REPORTING PROCEDURES...AND TO BE READY TO RELAY TIMELY SNOWFALL
REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO.

CLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

37 heavy snow, 3 sleet, 2 ice storm. Local standard time, as filed.

Sleet, Hemphill

When
January 28, 6:00 AM CST to 6:00 PM CST
Where
Hemphill forecast zone
Reported by
Law Enforcement
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

Sleet, Wheeler

When
January 28, 6:00 AM CST to 6:00 PM CST
Where
Wheeler forecast zone
Reported by
Law Enforcement
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

Ice Storm, Donley

When
January 28, 6:00 AM CST to 6:00 PM CST
Where
Donley forecast zone
Reported by
Law Enforcement
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

Sleet, Gray

When
January 28, 6:00 AM CST to 6:00 PM CST
Where
Gray forecast zone
Reported by
Trained Spotter
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

Ice Storm, Collingsworth

When
January 28, 6:00 AM CST to 6:00 PM CST
Where
Collingsworth forecast zone
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
34.965, -100.270 (the zone’s center; the record gives no point)

Heavy Snow, Randall

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Randall forecast zone
Reported by
Trained Spotter
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Heavy Snow, Randall

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Randall forecast zone
Reported by
NWS Employee
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Heavy Snow, Potter

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Potter forecast zone
Reported by
Amateur Radio
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Heavy Snow, Potter

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Potter forecast zone
Reported by
NWS Employee
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Heavy Snow, Potter

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Potter forecast zone
Reported by
Trained Spotter
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Heavy Snow, Hansford

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Hansford forecast zone
Reported by
Law Enforcement
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

Heavy Snow, Randall

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Randall forecast zone
Reported by
NWS Employee
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Heavy Snow, Oldham

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Oldham forecast zone
Reported by
Law Enforcement
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

Heavy Snow, Randall

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Randall forecast zone
Reported by
Trained Spotter
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Heavy Snow, Moore

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Moore forecast zone
Reported by
NWS Employee
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Heavy Snow, Potter

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Potter forecast zone
Reported by
NWS Employee
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Heavy Snow, Hutchinson

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Hutchinson forecast zone
Reported by
Emergency Manager
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Heavy Snow, Hartley

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Hartley forecast zone
Reported by
Trained Spotter
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

Heavy Snow, Deaf Smith

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Deaf Smith forecast zone
Reported by
Trained Spotter
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

Heavy Snow, Moore

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Moore forecast zone
Reported by
NWS Employee
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Heavy Snow, Lipscomb

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Lipscomb forecast zone
Reported by
Law Enforcement
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

Heavy Snow, Randall

When
January 28, 6:00 AM CST to January 29, 6:00 AM CST
Where
Randall forecast zone
Reported by
NWS Employee
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Heavy Snow, Sherman

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Sherman forecast zone
Reported by
Emergency Manager
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

Heavy Snow, Hartley

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Hartley forecast zone
Reported by
COOP Observer
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

Heavy Snow, Sherman

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Sherman forecast zone
Reported by
COOP Observer
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

Heavy Snow, Ochiltree

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Ochiltree forecast zone
Reported by
Law Enforcement
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

Heavy Snow, Lipscomb

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Lipscomb forecast zone
Reported by
COOP Observer
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

Heavy Snow, Moore

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Moore forecast zone
Reported by
Emergency Manager
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Heavy Snow, Roberts

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Roberts forecast zone
Reported by
County Official
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

Heavy Snow, Hemphill

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Hemphill forecast zone
Reported by
County Official
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

Heavy Snow, Potter

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Potter forecast zone
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Heavy Snow, Randall

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Randall forecast zone
Reported by
NWS Employee
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Heavy Snow, Randall

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Randall forecast zone
Reported by
Trained Spotter
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Heavy Snow, Deaf Smith

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Deaf Smith forecast zone
Reported by
Trained Spotter
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

Heavy Snow, Hutchinson

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Hutchinson forecast zone
Reported by
COOP Observer
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Heavy Snow, Moore

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Moore forecast zone
Reported by
Public
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Heavy Snow, Potter

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Potter forecast zone
Reported by
NWS Employee
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Heavy Snow, Sherman

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Sherman forecast zone
Reported by
COOP Observer
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

Heavy Snow, Hutchinson

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Hutchinson forecast zone
Reported by
COOP Observer
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Heavy Snow, Moore

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Moore forecast zone
Reported by
County Official
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Heavy Snow, Hansford

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Hansford forecast zone
Reported by
COOP Observer
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

Heavy Snow, Dallam

When
January 28, 12:00 PM CST to January 29, 12:00 PM CST
Where
Dallam forecast zone
Reported by
Trained Spotter
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

What these are

Sleet
Sleet accumulating half an inch or more.
Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211310, 211311, 211313, 211314, 211315, 211317, 211318, 211319, 211320, 211321, 211322, 211323, 211324, 211325, 211594, 211595, 211596, 211597, 211600, 211604, 211607, 211609, 211581, 211582, 211583, 211584, 211585, 211586, 211587, 211588, 211589, 211610, 211611, 211613, 211614, 211616, 211617, 211618, 211619, 211620, and more.